Texas, 2004

Hail and Damaging Wind in Texas, June 11, 2004

June 11, 2004 · NWS SJT · 4 events in 3 counties and zones

3 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$35,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 11, 11:16 AM CST, 8 hours 16 minutes earlier.

Area forecast discussion, Jun 11, 11:16 AM CST, 8 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1216 PM CDT FRI JUN 11 2004

.SHORT TERM...THINGS ARE BEGINNING TO LOOK A LITTLE BETTER IN TERMS
OF POSSIBLE THUNDERSTORM ACTIVITY THIS AFTERNOON AND TONIGHT AND
AGAIN TOMORROW AFTERNOON AND NIGHT. DRY LINE IS ON THE MOVE THIS
AFTERNOON AND AT NOON WAS LOCATED JUST EAST OF A LUBBOCK TO MIDLAND
AND FORT STOCKTON LINE. AHEAD OF THE DRYLINE...AIRMASS WAS MOIST
AND UNSTABLE WITH A MODEST CAP IN PLACE. HOWEVER SHORT TERM GUIDANCE
DOES SUGGEST THAT WITH DAYTIME HEATING AND LIFT ALONG THE DRYLINE...
CAP MAY BE ABLE TO BE BROKEN THIS AFTERNOON...ESPECIALLY ACROSS THE
BIG COUNTRY...WHERE THE BEST PUSH OF THE DRYLINE TO TAKE PLACE.
STORMS IF ANY WILL GRADUALLY DISSIPATE THIS EVENING ONLY TO DO IT
AGAIN SATURDAY AFTERNOON. SATURDAY AFTERNOON...LOOKS LIKE THERE
WILL BE EVEN A BETTER CHANCE AT SOME THUNDERSTORMS AS TOMORROW AFTER
SHORT WAVE MOVING THROUGH THE ZONAL FLOW WILL ZIP ACROSS AND MAY
HELP TO ENHANCE DRYLINE ACTIVITY. WITH THE DEGREE OF INSTABILITY...
ANY THUNDERSTORM THIS AFTERNOON AND EVENING/TOMORROW AFTERNOON AND
EVENING WILL HAVE THE POTENTIAL TO BE SEVERE.

&&

.LONG TERM...BY SUNDAY AND MONDAY...AIRMASS LOOKS TO DRY OUT A
LITTLE...ESPECIALLY ACROSS THE WEST. THIS WILL RESULT IN WARMER
AFTERNOON TEMPERATURES AND THUS HAVE TRENDED UP ON TEMPERATURES IN
THE WESTERN PORTIONS OF THE FORECAST AREA TO THE UPPER 90S.
RAINFALL POTENTIAL IN THE EXTENDED IS NOT LOOKING AS GOOD AS IT DID
YESTERDAY...HOWEVER THE FEATURE WE WERE LOOKING AT IN THE MODELS
YESTERDAY SHOWS UP IN THE SATELLITE TODAY COMING ACROSS THE
YUCATAN PENNESULA. THE GFS STILL SHOWS A WEAKNESS IN THE RIDGE...
WHICH MAY STILL BE TRYING TO KEY IN ON THIS FEATURE...BUT AT THIS
TIME FEEL BEST COURSE OF ACTION IS TO LEAVE POPS ALONE AND SEE WHAT
HAPPENS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE     74  94  73  93 /  20  20  30  10
SAN ANGELO  74  95  74  96 /  10  20  20  10
JUNCTION    72  92  73  93 /  10  10  10   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

27/BRAZZELL
Hazardous weather outlook, Jun 11, 1:16 PM CST, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
216 PM CDT FRI JUN 11 2004

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-121915-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
216 PM CDT FRI JUN 11 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...

A WARM AND UNSTABLE AIR MASS WILL REMAIN IN PLACE ACROSS MUCH OF WEST
CENTRAL TEXAS THIS AFTERNOON...AHEAD OF AN APPROACHING DRYLINE.
ALTHOUGH A LAYER OF WARM AIR ALOFT WILL ACT AS A CAP AND INHIBIT
THUNDERSTORM FORMATION ACROSS MOST AREAS...CONVERGENCE ALONG THE
DRYLINE MAY BE ENOUGH TO BREAK THROUGH THE CAP AND ALLOW A FEW
ISOLATED STORMS TO DEVELOP. GIVEN THE INSTABILITY PRESENT...ANY STORM
THAT DOES DEVELOP WILL HAVE THE POTENTIAL OF REACHING SEVERE LEVELS.
THE MOST LIKELY AREA TO SEE ANY OF THESE STORMS WILL BE ACROSS THE
NORTHERN BIG COUNTRY...MAINLY NORTH OF A LINE FROM SWEETWATER TO
ABILENE TO ALBANY. LARGE HAIL WILL BE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...
THE DRYLINE WILL CONTINUE TO SWEEP BACK AND FORTH ACROSS WEST CENTRAL
TEXAS THROUGH SATURDAY. A FEW STRONG TO SEVERE STORMS MAY DEVELOP
DURING THE LATE AFTERNOON OR EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

08

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Fisher

When
June 11, 7:32 PM CST
Where
Fisher County, Rotan
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.850, -100.467

Hail, Fisher

When
June 11, 8:30 PM CST
Where
Fisher County, 3 mi E of Roby
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.750, -100.333

Thunderstorm Wind, Coke

When
June 11, 9:20 PM CST
Where
Coke County, Silver
Measured
70 kt (80 mph) estimated gust
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
32.067, -100.683

Several miles of power lines were blown down in northwestern portions of Coke county.

Hail, Jones

When
June 11, 9:45 PM CST to 10:00 PM CST
Where
Jones County, 2 mi E of Hawley
Measured
2 in hail
Property damage
$25,000
Reported by
OFFICIAL NWS OBS.
Coordinates
32.617, -99.800

Two inch diameter hail resulted in damage to windows and sky lights near Hawley.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407555, 5407556, 5407557, 5407558.